MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF, PRODUCT CODE: JOH

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF, PRODUCT CODE: JOH
Catalog Number CMZ3289N
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that when disconnecting a smiths medical (b)(4) custom tube from the iso connector, the iso connector detached from the rest of the cannula leaving no connection for the ventilator.A replacement cannula had to be inserted promptly.No further adverse patient effects were reported.
 
Additional Manufacturer Narrative
Device evaluation : one customized fixed fome tracheostomy tube was returned for evaluation.Immediate visual inspection detected a yellow tint on the device, which is typical with long term use.Further visual inspection of the device revealed the plastic reinforcement ring was missing from the end of the iso connector area of the silicone neckflange.Additionally, there was evidence of adequate adhesive applied to retain the plastic reinforcement ring within the silicone neck flange.The device instructions for use, states under section 8.0 (cleaning) that "the rotating 15mm connectors can only be removed from pediatric "v" flanges and pediatric flextend connector ends.All other flanges do not have removable rotating connectors.Attempting to remove the rotating or fixed connector in all other products could damage the tube." the returned device does not have a removable rotating connector.Furthermore, the device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified.Based on the evidence and evaluation, the complaint was confirmed.However, the investigation did not reveal any intrinsic manufacturing defects with the returned device.The investigation also concluded the split shaft was not due to a manufacturing defect, rather a result of user interface.

Brand Name
BIVONA CUSTOM TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF, PRODUCT CODE: JOH
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8843385
Report Number3012307300-2019-03833
Device Sequence Number18892420
Product Code JOH
UDI-Device Identifier15019517148688
UDI-Public15019517148688
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue NumberCMZ3289N
Device Lot NumberDS015988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;